MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; AORTIC MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; AORTIC MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914)
Date of Event 04/16/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implantation of the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa), the nose cone of the ovation ix abdominal stent graft delivery system became detached and was left inside the patient.It was reported that the nose cone become trapped behind the palmaz (non - endolgoix) bare metal stent.Retrieval was attempted and during that maneuver the nose cone became detached.The patients access sites were closed after the final angiograms showed no leaks.The patient was removed from the exam table after anesthesia extubated and was in transport to the icu when the transport team returned.The patient was placed back on the exam table and access was re-obtained.An angiogram revealed no extravasation and a computed tomography (ct) scan revealed a small tear in the aorta.The patient was slightly hypotensive, but was responding to treatment.The endologix representative was informed by the physician that the patient expired post op day two (2).The physician stated that the patient's blood pressure became unstable and the patient fibrillated but the exact cause of death was not reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, the detachment of the nosecone behind the palmaz stent, hypotension, and death events were confirmed.Additional a pararenal rupture had occurred.Procedure-related harms include abnormal bleeding, hypotension, respiratory failure, additional endovascular procedure (angiogram), and cpr.These events are most likely user related due to the perirenal pre implant was challenging and off label (angulation 61 degrees should be less than or equal to 60 as well as the diameter of 28.3-34.1mm should be 16-30mm).It is difficult to determine the exact landing zone the physician planned on due to the challenging anatomy.There was also off label placement of a right renal stent, coil in the internal mesenteric artery and 2 palmaz stents during the index procedure (concomitant product use conditions).No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed corrections: b5: describe event or problem, h6: device code: remove code 3190, h6: result code: remove code 3233, h6: conclusion code: remove code 11.
 
Event or Problem Description
During the initial implantation of the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa), the nose cone of the ovation ix abdominal stent graft delivery system became detached and was left inside the patient.It was reported that the nose cone become trapped behind the palmaz (non - endolgoix) bare metal stent.Retrieval was attempted and during that maneuver the nose cone became detached.The patients access sites were closed after the final angiograms showed no leaks.The patient was removed from the exam table after anesthesia extubated and was in transport to the icu when the transport team returned.The patient was placed back on the exam table and access was re-obtained.An angiogram revealed no extravasation and a computed tomography (ct) scan revealed a small tear in the aorta.The patient was slightly hypotensive, but was responding to treatment.The endologix representative was informed by the physician that the patient expired post op day two (2).The physician stated that the patient's blood pressure became unstable and the patient fibrillated but the exact cause of death was not reported.Updated information: the clinical assessment determined a pararenal rupture occurred.The rupture was discovered during review of the immediate post-operative ct (computed tomography) scan.

Brand Name
OVATION IX
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10048066
Report Number3008011247-2020-00064
Device Sequence Number766155
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3210914FS09071808E
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS090718-08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB, LOT FS090618-31; ILIAC LIMB, LOT FS092618-39; POLYMER, LOT, FF072919-01; ILIAC LIMB, LOT FS090618-31; ILIAC LIMB, LOT FS092618-39; POLYMER, LOT, FF072919-01
Outcome Attributed to Adverse Event Death;
Patient Age83 YR